Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 482, NWS Norman, OK

June 30, 2001Garvin County, Murray County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jun 30, 2001, 4:43 AM CDT for Garvin County, Murray County, Oklahoma. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 30, 2001, 4:43 AM CDT (09:43 UTC)
Expired
Jun 30, 2001, 5:30 AM CDT
In force
47 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Garvin County, OK, Murray County, OK

The radar

The Norman radar (KTLX), 71 km from the middle of the area, began a volume at 09:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 30, 1:00 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 9.7 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2001-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1853 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2001-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1853 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
1446 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
227 m²/s²
Significant tornado parameter
0.6
Supercell composite
7.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOUN 300945
SVROKC

OKC049-099-301030-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
443 AM CDT SAT JUN 30 2001

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GARVIN COUNTY IN SOUTHERN OKLAHOMA
  MURRAY COUNTY IN SOUTHERN OKLAHOMA

* UNTIL 530 AM CDT

* AT 443 AM CDT...DOPPLER RADAR DETECTED A LINE OF SEVERE
  THUNDERSTORMS FROM STRATFORD TO PAULS VALLEY...MOVING SOUTH AT 25
  MPH.

* LOCATIONS IN THE WARNING INCLUDE PAULS VALLEY...STRATFORD AND  
WYNNEWOOD

THIS LINE OF STORMS WILL PRODUCE WINDS TO 65 MPH...HAIL TO THE SIZE 
OF DIMES...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL.

LAT...LON 3486 9692 3479 9736 3453 9732 3453 9691

ANDRA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:40 AM CDT, 1 hour 3 minutes earlier.

Area forecast discussion, Jun 30, 3:40 AM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
340 AM CDT SAT JUN 30 2001

LATEST ROUND OF OVERNIGHT CONVECTION LOCATED GENERALLY NEAR AND EAST
OF INTERSTATE 35 WILL CONTINUE TO TRACK SOUTH ACROSS THE SOUTHEAST
AND SOUTH CENTRAL ZONES DURING THE EARLY MORNING HOURS. TRAINING OF
SOME OF THE ECHOES HAVE LED TO LOCALLY HEAVY RAIN FROM STILLWATER
SOUTH THROUGH SHAWNEE. LOW LEVEL WARM ADVECTION OCCURRING ON THE
WEST SIDE OF THE SOUTHERN MISSOURI UPPER LOW HAS BEEN SUPPORTING
CONVECTION. MEANWHILE SCATTERED SHOWERS IN SOUTHWEST OKLAHOMA AND
WESTERN NORTH TEXAS WERE ALSO OCCURRING IN AN AREA OF LOW LEVEL WARM
ADVECTION. LOOK FOR THE CONVECTION TO DIMINISH DURING THE MORNING AS
WARM ADVECTION PATTERNS AND INSTABILITIES WEAKEN. MEANWHILE... THE
UPPER LOW IS EXPECTED TO CONTINUE TO WEAKEN WHILE BECOMING MORE
SHEARED AS IT MOVES TOWARDS SOUTH TEXAS. LOOKS LIKE RAIN CHANCES
WILL END IN THE SOUTHERN ZONES BY MONDAY. IN THE MEANTIME... WILL GO
WITH HIGH POPS FOR MAINLY THIS MORNING NEAR AND DOWNSTREAM OF
CURRENT CONVECTION... WITH DECREASING POPS TO THE NORTHWEST. ANY
REMAINING BOUNDARIES FROM MORNING TSTMS COULD ACT AS A FOCUS FOR
ADDITIONAL DEVELOPMENT THIS AFTERNOON. AFTERNOON HIGHS WILL BE
AFFECTED BY MORNING CLOUDS AND RAIN...WITH MID 80S IN THE
SOUTHEAST... WARMING INTO THE MID 90S IN THE WEST.

IN THE LONGER TERM... MADE LITTLE CHANGE TO GOING FORECAST. LOOKS
LIKE GENERALLY DRY WEATHER EARLY IN THE WEEK. HOWEVER... CHANCE OF
TSTMS POSSIBLE FOURTH OF JULY NIGHT AS A COLD FRONT MOVES ACROSS THE
AREA... BRINGING SOMEWHAT COOLER WEATHER FOR THURSDAY.

FCSTID = 32
OKC   88  69  90  68 /  30  20  20   0
HBR   92  68  93  69 /  20  10  10   0
SPS   92  69  93  70 /  30  20  20  20
GAG   91  66  91  65 /  10  10  10   0
PNC   88  68  89  68 /  20  10  20   0
DUA   85  68  89  68 /  40  30  20  20

.OUN...
OK...NONE.
TX...NONE.

%

In the hours before

Local storm report, Jun 30, 1:04 AM CDT, 3 hours 39 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
104 AM CDT SAT JUN 30 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0100 AM    PRAGUE                    OK   1.00 INCH HAIL
06/30/01   LINCOLN                        POLICE DEPT REPORT

J
Local storm report, Jun 30, 1:20 AM CDT, 3 hours 23 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
120 AM CDT SAT JUN 30 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0105 AM    PR!AGUE                    OK   1.75 INCH HAIL
06/30/01   LINCOLN                        EMERGENCY MANAGER
                                          REPORT

J
Local storm report, Jun 30, 2:04 AM CDT, 2 hours 39 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
204 AM CDT SAT JUN 30 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0156 AM    STROUD                    OK   1.00 INCH HAIL
06/30/01   LINCOLN                        AMATURE RADIO REPORT

0200 AM    STILLWATER                OK   .75 INCH HAIL
06/30/01   PAYNE                          AMATURE RADIO REPORT

J
Local storm report, Jun 30, 3:00 AM CDT, 1 hour 43 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
300 AM CDT SAT JUN 30 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0250 AM    3 W DAISY                 OK   WIND DAMAGE
06/30/01   ATOKA                          SHERIFF OFFICE REPORTS
                                          LARGE TREE BLOWN ONTO
                                          MOBILE HOME AND POWER LINES
                                          DOWN.

J
Local storm report, Jun 30, 3:46 AM CDT, 57 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
346 AM CDT SAT JUN 30 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0210 AM    PE$RKINS                   OK   1.75 INCH HAIL
06/30/01   PAYNE                          SPOTTER REPORT

J

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 12:45 AM CDTSevere Thunderstorm WarningOUNSeminole45 min
Jun 30, 12:53 AM CDTSevere Thunderstorm WarningOUNLincoln37 min
Jun 30, 1:23 AM CDTSevere Thunderstorm WarningOUNPayne52 min
Jun 30, 1:27 AM CDTSevere Thunderstorm WarningOUNPottawatomie, Seminole48 min
Jun 30, 1:55 AM CDTSevere Thunderstorm WarningOUNLincoln50 min
Jun 30, 2:13 AM CDTSevere Thunderstorm WarningOUNPottawatomie, Seminole62 min
Jun 30, 2:18 AM CDTSevere Thunderstorm WarningOUNGarfield57 min
Jun 30, 2:38 AM CDTSevere Thunderstorm WarningOUNLincoln37 min
Jun 30, 2:40 AM CDTSevere Thunderstorm WarningOUNAtoka50 min
Jun 30, 2:43 AM CDTFlash Flood WarningOUNPottawatomie, Seminole4 hr
Jun 30, 3:14 AM CDTSevere Thunderstorm WarningOUNLincoln, Pottawatomie46 min
Jun 30, 3:58 AM CDTSevere Thunderstorm WarningOUNGarvin, McClain, Pottawatomie47 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.